Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 29, NWS Nashville, TN

March 30, 20225 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 30, 2022, 7:12 PM CDT for 5 counties in Tennessee. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2022, 7:12 PM CDT (00:12 UTC)
Expired
Mar 30, 2022, 8:00 PM CDT
In force
48 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hickman County, TN, Humphreys County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 150 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 7:35 PM CDTTSTM WND GST 60Lobelville, TNTRAINED SPOTTER ESTIMATED 60+ MPH WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 5:29 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 427 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
2181 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
427 m²/s²
0-3 km storm-relative helicity
722 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

472 
WUUS54 KOHX 310012
SVROHX
TNC081-085-101-135-181-310100-
/O.NEW.KOHX.SV.W.0029.220331T0012Z-220331T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
712 PM CDT Wed Mar 30 2022

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Western Lewis County in Middle Tennessee...
  Wayne County in Middle Tennessee...
  Perry County in Middle Tennessee...
  Southern Humphreys County in Middle Tennessee...
  Western Hickman County in Middle Tennessee...

* Until 800 PM CDT.

* At 711 PM CDT, severe thunderstorms were located along a line
  extending from Decaturville to near Walnut Grove, moving northeast
  at 70 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Hohenwald, Waynesboro, Linden, McEwen, Collinwood, Hurricane Mills,
  Clifton, Lobelville, Cypress Inn, Flatwoods, I-40 Near The
  Tennessee River, Bucksnort, Lutts, Mousetail Landing State Park and
  Pleasantville.

This includes Interstate 40 between mile markers 136 and 157.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building.

A Tornado Watch remains in effect until 100 AM CDT for Middle 
Tennessee. Tornadoes can develop quickly from severe thunderstorms. 
Although a tornado is not immediately likely, if one is spotted, act 
quickly and move to a place of safety inside a sturdy structure such 
as a basement or small interior room.

&&

LAT...LON 3545 8804 3548 8799 3553 8798 3562 8804
      3566 8802 3572 8804 3577 8798 3594 8793
      3594 8795 3616 8756 3504 8758 3503 8761
      3500 8761 3501 8798 3529 8798 3530 8802
      3535 8801 3537 8802 3539 8802 3541 8797
TIME...MOT...LOC 0011Z 219DEG 61KT 3560 8810 3505 8812 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Shamburger
1 follow-up statement
341 
WWUS54 KOHX 310038
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
738 PM CDT Wed Mar 30 2022

TNC081-085-101-135-181-310100-
/O.CON.KOHX.SV.W.0029.000000T0000Z-220331T0100Z/
Lewis TN-Wayne TN-Perry TN-Humphreys TN-Hickman TN-
738 PM CDT Wed Mar 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN LEWIS...WAYNE...PERRY...SOUTHERN HUMPHREYS AND WESTERN
HICKMAN COUNTIES...

At 737 PM CDT, severe thunderstorms were located along a line
extending from near Hurricane Mills to near Collinwood, moving
northeast at 65 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Hohenwald, Waynesboro, Linden, McEwen, Collinwood, Hurricane Mills,
Clifton, Lobelville, Cypress Inn, Flatwoods, I-40 Near The Tennessee
River, Bucksnort, Lutts, Mousetail Landing State Park and
Pleasantville.

This includes Interstate 40 between mile markers 136 and 157.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 AM CDT for Middle
Tennessee.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3545 8804 3548 8799 3553 8798 3562 8804
      3566 8802 3572 8804 3577 8798 3594 8793
      3594 8795 3616 8756 3504 8758 3503 8761
      3500 8761 3501 8798 3529 8798 3530 8802
      3535 8801 3537 8802 3539 8802 3541 8797
TIME...MOT...LOC 0037Z 223DEG 56KT 3592 8773 3513 8780 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:28 PM CDT, 44 minutes earlier.

Area forecast discussion, Mar 30, 6:28 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
628 PM CDT Wed Mar 30 2022

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Incoming QLCS and strong gradient wind the story for late this
afternoon into tonight. Extremely tight pressure gradient/jet
structure into this evening will produce wind gusts 45-50+ at times,
especially just ahead of the incoming storms. At this point it looks
like heavier rain/storms will cross the TN river around 5-6PM, then
move off the Plateau 12-1AM or so. This intense jet structure giving
us all kinds of high-end shear/helicity, but again instability/CAPE
the questionable issue. Blend of CAMs/operational models continue
to show slice of 100-300J up the TN river later today, but these
numbers fall off quickly toward the east. If we see severe storms,
our southwest looks like the highest probability. But there is at
least a small chance of severe wind gusts/isolated tornadoes into
late evening area-wide. A cold front will be right on this band
of storms heels and will be well east by sunrise tomorrow, with
the trailing upper trough axis east Thu evening. We will see a few
showers linger on the Plateau early Thu morning but that will be
the end for this round for most. There is a hint of some showers
across the west Thu afternoon as the upper trough passes but will
hold off on those for now.

Fri will be dry but another weak upper wave passing on Sat may put
out a few sprinkles, but little if any measurable pcpn is expected.
And we will stay dry Sun and pretty much Mon as well, with a good
cool down coming.

SFC/LL high pressure will break down late Mon, and Mon night/Tue
we are looking at impacts from our next storm system. Tue morning
a warm front will set up to our north and deep moisture ahead an
upper wave will return. And while this warm front will move north
Tues afternoon, another weak low/boundary looks to move over the
mid-south on Wed as well. Thus we are looking at unsettled
weather Tues and Wed. Maybe even a few strong storms if the GFS
pans out.

&&

.AVIATION...
00Z TAF DISCUSSION.

Expect conditions to rapidly deteriorate as storms just to the
west push through the mid-state early this evening. Expect brief
IFR VIS and possible CIGS between 01Z and 05Z at CKV and BNA/MQY,
then between 05Z and 08Z at CSV. Wind gusts should die down after
the storms move through but still push 20kts through most of the
day tomorrow.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM CDT Thursday for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......07
AVIATION........05
Hazardous weather outlook, Mar 30, 4:21 AM CDT, 14 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
421 AM CDT Wed Mar 30 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-311000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
421 AM CDT Wed Mar 30 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are possible this afternoon into
this evening. Damaging winds primary threat, but tornadoes are
also possible.

In addition to thunderstorms, non-thunderstorm wind gusts up
to 55 MPH are expected mid morning hours today through this
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH(Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

In the hours before

Local storm report, Mar 30, 6:32 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     NON-TSTM WND DMG NASHVILLE               36.17N 86.78W
03/30/2022                   DAVIDSON           TN   EMERGENCY MNGR

            PART OF COURTYARD MARRIOTT EXTERIOR AT 4TH
            STREET AND CHURCH STREET IN DOWNTOWN
            NASHVILLE WAS BLOWN OFF.

&&

SHAMBURGER
Local storm report, Mar 30, 6:34 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     NON-TSTM WND GST 5 NW CLARKSVILLE        36.62N 87.42W
03/30/2022  M47 MPH          MONTGOMERY         TN   ASOS

            ASOS STATION KCKV CLARKSVILLE OUTLAW FIELD.

0115 PM     NON-TSTM WND DMG 1 NE MOUNT JULIET       36.22N 86.51W
03/30/2022                   WILSON             TN   LAW ENFORCEMENT

            TREE DOWN AT CEDAR CREEK COMMONS IN MOUNT
            JULIET.

0130 PM     NON-TSTM WND GST CROSSVILLE              35.95N 85.03W
03/30/2022  M47 MPH          CUMBERLAND         TN   MESONET

            MESONET STATION FW2651 CROSSVILLE.

0135 PM     NON-TSTM WND GST 5 E BERRY HILL          36.12N 86.68W
03/30/2022  M51 MPH          DAVIDSON           TN   ASOS

            ASOS STATION KBNA NASHVILLE INTL AIRPORT.

0333 PM     NON-TSTM WND DMG 1 NNE MOUNT JULIET      36.22N 86.51W
03/30/2022                   WILSON             TN   NWS EMPLOYEE

            TREE UPROOTED AT MOUNT JULIET MIDDLE SCHOOL.

0337 PM     NON-TSTM WND GST 5 E BERRY HILL          36.13N 86.68W
03/30/2022  E53 MPH          DAVIDSON           TN   ASOS

0500 PM     NON-TSTM WND DMG 1 S GREENBRIER          36.40N 86.80W
03/30/2022                   ROBERTSON          TN   911 CALL CENTER

            ROOF DAMAGE TO CLUB HOUSE.

0525 PM     NON-TSTM WND DMG MCMINNVILLE             35.69N 85.78W
03/30/2022                   WARREN             TN   EMERGENCY MNGR

            LARGE TREE FELL ON HOUSE AT 101 JUNE STREET
            IN MCMINNVILLE. 5 OCCUPANTS DISPLACED. EMS
            RESPONDING FOR MINOR ABRASIONS.

0535 PM     NON-TSTM WND DMG LAWRENCEBURG            35.25N 87.34W
03/30/2022                   LAWRENCE           TN   EMERGENCY MNGR

            ROOF DAMAGE TO LAWRENCEBURG FIRE DEPT
            STATION ON NORTH LOCUST AVENUE.

0540 PM     NON-TSTM WND DMG NASHVILLE               36.17N 86.78W
03/30/2022                   DAVIDSON           TN   EMERGENCY MNGR

            PART OF COURTYARD MARRIOTT EXTERIOR AT 4TH
            STREET AND CHURCH STREET IN DOWNTOWN
            NASHVILLE WAS BLOWN OFF.

0552 PM     NON-TSTM WND DMG 1 NE MADISON            36.27N 86.70W
03/30/2022                   DAVIDSON           TN   PUBLIC

            TSPOTTER REPORT OF PART OF A SHEET METAL
            ROOF BLOWN OFF A HOME ON ROOSEVELT ROAD.

0600 PM     NON-TSTM WND DMG 7 S LAWRENCEBURG        35.14N 87.32W
03/30/2022                   LAWRENCE           TN   EMERGENCY MNGR

            24 INCH TREE FELL IN YARD ON MARSTON RD.

0611 PM     NON-TSTM WND DMG 12 SSE CLARKSVILLE      36.41N 87.24W
03/30/2022                   MONTGOMERY         TN   PUBLIC

            TSPOTTER REPORT OF A LARGE TREE DOWN
            BLOCKING SULPHUR SPRINGS ROAD AT JARRELL
            RIDGE ROAD.

&&

SHAMBURGER
Local storm report, Mar 30, 6:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
638 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     8 W DOVER               36.47N 87.99W
03/30/2022                   STEWART            TN   EMERGENCY MNGR

            SEVERAL TREES DOWN IN WESTERN PARTS OF THE
            COUNTY.

&&

SHAMBURGER
Local storm report, Mar 30, 6:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     NON-TSTM WND GST 5 NW CLARKSVILLE        36.62N 87.42W
03/30/2022  M57 MPH          MONTGOMERY         TN   ASOS

            ASOS STATION KCKV CLARKSVILLE OUTLAW FIELD.

&&

SHAMBURGER
Local storm report, Mar 30, 6:44 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     NON-TSTM WND DMG SMITHVILLE              35.96N 85.82W
03/30/2022                   DE KALB            TN   PUBLIC

            GAS STATION AWNING BLOWN OVER OUTSIDE OF
            SMITHVILLE.

&&

SHAMBURGER
Local storm report, Mar 30, 7:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     NON-TSTM WND DMG 2 SW BETHPAGE           36.47N 86.33W
03/30/2022                   SUMNER             TN   PUBLIC

            FACEBOOK REPORT OF ROOF BLOWN OFF HISTORIC
            HOME ON HIGHWAY 31E AT BRIAR ROSE HILL IN
            BETHPAGE.

&&

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:19 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart41 min
Mar 30, 7:45 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery45 min
Mar 30, 7:49 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys41 min
Mar 30, 8:04 PM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Maury, Wayne41 min
Mar 30, 8:19 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Robertson56 min
Mar 30, 8:26 PM CDTSpecial Weather StatementOHXGiles, Maury, Williamson64 min
Mar 30, 8:44 PM CDTSpecial Weather StatementOHXLawrence16 min
Mar 30, 9:00 PM CDTSpecial Weather StatementOHXLawrence15 min
Mar 30, 9:03 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson27 min
Mar 30, 9:22 PM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury23 min
Mar 30, 9:29 PM CDTSevere Thunderstorm WarningOHXDavidson, Macon, Sumner, Wilson13 min
Mar 30, 9:35 PM CDTSevere Thunderstorm WarningOHXGiles25 min
Mar 30, 9:45 PM CDTSpecial Weather StatementOHXMacon, Sumner, Trousdale, Wilson45 min
Mar 30, 9:56 PM CDTSpecial Weather StatementOHXBedford, Marshall, Rutherford49 min
Mar 30, 10:30 PM CDTSpecial Weather StatementOHXCannon, Coffee, DeKalb, Jackson, Smith, Warren and 1 more45 min
Mar 30, 11:13 PM CDTSpecial Weather StatementOHXCoffee, Warren47 min
Mar 30, 11:33 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, DeKalb, Van Buren, Warren42 min
Mar 31, 12:08 AM CDTSpecial Weather StatementOHXWarren37 min
Mar 31, 12:52 AM CDTSpecial Weather StatementOHXGrundy, Van Buren38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.